An evaluation of linear models of population fluctuations

R.M. Nisbet, William Gurney, M.A. Pettipher

Research output: Contribution to journalArticle

17 Citations (Scopus)

Abstract

The analysis of non-linear stochastic population models is notoriously difficult and there is little or no data against which they may be tested. It is therefore important to investigate the range of validity of models of fluctuating populations which are linear in the deviation of the population from its mean value. In this paper we demonstrate the robustness of some well-known, linear methods of analysing fluctuations, the power of the methods being evaluated by comparison with numerical results for some non-linear models involving demographic or environmental stochasticity.
Original languageEnglish
Pages (from-to)143-160
Number of pages18
JournalJournal of Theoretical Biology
Volume68
Issue number1
DOIs
Publication statusPublished - 7 Sep 1977

Keywords

  • environmental stochasticity
  • fluctuating populations
  • analysing fluctuations

Cite this